Your fluid intake should be less then what you put out. It takes measuring. Your dr may give you an amount of fluid not to exceed. The easiest thing to do is put a piece of paper on your frig and make down whenever you drink something. Keep a measuring cup handy to measure your drinks. You also need to keep a measuring cup in the bathroom to measure how much you urinate. You can put a paper in there too to write down how much you go. If you sweat allot that counts too. Your dr will keep track of your serum sodium level and your urine osmolity. Sometimes lasix is added to cause you to urinate more.
SIADH mean that you have an excess of water in your body. You therefore have to remove more water (ie urinate) than you take in (ALL liquids including anything in food). Ideally, your doctor should have calculated your free water clearance (basically checks electrolytes in your urine versus that in your blood) to have an idea whether fluid restriction would work and how much to restrict.
At the minimum, you should restrict fluids to 1 L per day. Some people might need to restrict further to 500 ml. In others, fluid restriction may not work regardless of intake.
Additional information: SIADH is a disorder that usually occurs secondary to another disease so I hope that has been diagnosed or is in the process of being diagnosed. Hyponatraemia (low levels of sodium, which is what you have) can cause cognitive dysfunction (ie to do with the brains thinking) and can make you more prone to falls (it can be like being drunk) so be wary of any symptoms like these.
If fluid restriction fails, ask your doctor about tolvaptan (Samsca) - it's a tablet for treating SIADH, can potentially normalise your sodium levels much more promptly than fluid restriction.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Sep 2009 • 1 answer
Posted 29 Oct 2009 • 1 answer
Posted 15 Nov 2009 • 1 answer
Fluid Retention - my legs and feet stays swollen all the time unless I take a fluid pill why is that
Posted 24 May 2010 • 2 answers
Posted 27 Jun 2014 • 1 answer